Eur. Phys. J. C 20, 717-721 (2001)
Abelian decomposition of SO(2N) Yang-Mills theoryW.-C. Su
Department of Physics, National Chung-Cheng University, Chia-Yi, Taiwan
(Received: 22 November 2000 / Published online: 8 June 2001 -© Springer-Verlag / Società Italiana di Fisica 2001)
Faddeev and Niemi have proposed a decomposition of SU(N) Yang-Mills theory in terms of new variables, appropriate for describing the theory in the infrared limit. We extend this method to SO(2N) Yang-Mills theory. We find that the SO(2N) connection decomposes according to irreducible representations of SO(N). The low-energy limit of the decomposed theory is expected to describe soliton-like configurations with nontrivial topological numbers. How the method of decomposition generalizes for SO(2N+1) Yang-Mills theory is also discussed.
© Società Italiana di Fisica, Springer-Verlag 2001